Q. I am a swimmer and my rashes just got better with a steroid cream. Can I hit the pool?

Answered by
Dr. Shanza Ikram
and medically reviewed by iCliniq medical review team.
Published on Nov 19, 2017

Hello doctor,

I have been using Betamethasone valerate (0.12 %) for three weeks (with occlusion) on my left and right knee to treat an allergic contact dermatitis.Now that the rash is gone, I was advised to stop applying the topical cortisone. My question is, since I am a professional swimmer, is it safe for me to hit the pool? Or, should I wait for some time because of the increased risk of infection (I am especially worried about ringworm)?

Dr. Shanza Ikram

Dermatology
#

Hello,

Welcome to icliniq.com.

I have gone through your case.

  • If your previous skin lesions are healed now, then you definitely need to stop steroid.
  • Regarding an infection, particularly tinea, it develops with steroid and moist skin.
  • Just wait for two to three days and then you can go to the pool. But please remember to keep yourself dry after swimming.
  • Occluded sites like finger webs, groin, axilla, are more likely to develop tinea when moist or with steroids.

Take care.

For more information consult a dermatologist online --> https://icliniq.com./ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


What ayurvedic medicines can treat tinea cruris?

Query: Hello doctor, Kindly tell me some ayurvedic drugs for tinea cruris. I had the disease last year but I am having the symptoms again. Itching has not gone completely. I have used Onabet cream. In the past, I have been on Tyza and Atarax. Please help.  Read Full >>


Dr. Ishwar Chandra Rai
Ayurveda Specialist

Answer: Hello, Welcome to icliniq.com. Tinea cruris is commonly caused by a type of fungus called dermatophytes. It causes mostly circular growth on the skin and often looks like rings. It is also referred as ringworms. Generally, it grows in unhygienic and wet areas. Antifungal management is the line...  Read Full

I have multiple itchy lesions all over my body. What can they be?

Query: Hello doctor, I am 72 years male, who weighs 66 kg and I am 166 cm tall. I have multiple itchy lesions all over my body which responses temporarily to oral steroids. RAST test showed I am allergic to dogs and cats. My dermatologist diagnosed it as type 3 hypersensitivity (IgG mediated), and I am no...  Read Full >>


Dr. Suvash Sahu
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have read your query. It seems you have developed either allergic contact dermatitis or tinea corporis. Please sent pictures of the lesions, for a better understanding. Revert with more information to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-o...  Read Full

How to Cure Pseudomonas Infection?

Article Overview: This article discusses the symptoms, diagnosis, and treatment of Pseudomonas infection. This infection can affect the respiratory tract, heart, central nervous system, etc. Read Article


Dr. Vidhi Hareshbhai Talati
General Medicine Physician

Introduction of Pseudomonas Infection Gessard first discovered this infection in 1882. Pseudomonas infection is one type of bacterial infection which is caused by Pseudomonas aeruginosa bacterium. Mostly normal people have this infection without knowing. It is mostly found in moist environment such...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.